Can birth control pills cause acid reflux, or increase it? I read that BC pills with progesterone can cause it or add to a pre-existing condition.
And the BC I'm on, Tr-Sprintec, increases a person's level of progesterone but I've been on it for at least 3 months and haven't had acid reflux problems until now. However, I did miss a few days of the pill and then took two to try and catch up - which made me throw up instead - and since then is when I've had the problems with acid reflux. Does anyone think these are legitimate connections? I've never had any problems with acid reflux until this past week, so it's not a normal thing for me.
Last edited by moderator2; 05-19-2011 at 12:55 PM.
Reason: please do not post a commercial website
I've been taking Desogen since April. It's my first time taking birth control for more than a month, and I thought it was going really well. But back in the middle of July, I started getting really bad heartburn. I've been to a doctor, and he did a few tests and found nothing wrong. The next step was an MRI, but I have no health insurance, so forget that.
I'm on the continuous-dosing cycle, so this past weekend was the first time I've had a break from the pill, and the acid reflux practically disappeared. I started the pill again on Monday, and I'm getting heartburn every time I eat now. I have a really strong stomach, and before this, I've only ever had heartburn a few times a year. I've tried cutting everything that is a possible factor out of my diet (dairy, tomatoes, high fat, spice, ect.), but nothing has helped except taking Omniprazole for two weeks.
None of the side effects listed for Desogen list heartburn, but heartburn websites sometimes list Progestin as a cause. I'm going to Planned Parenthood on Monday to see if they think this is the case. A lot of sources online seem rather doubtful that birth control can cause acid reflux, but it seems too much of a coincidence that I've just started having these problems, and others on birth control have, too.
Other side effects I've been having are sharp abdominal cramps, headaches, dizziness, continuous spotting, fatigue, trouble wearing contacts, and a fuzzy feeling in my head for the first half of the day.